Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 39, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 19, 2000, 2:25 AM EDT for Marshall County, West Virginia. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 19, 2000, 2:25 AM EDT (06:25 UTC)
- Expired
- May 19, 2000, 3:00 AM EDT
- In force
- 35 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Marshall County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 2:30 AM EDT | Hail 0.88 | Moundsville, WV | |
| May 19, 2:35 AM EDT | Hail 1 | Limestone, WV |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 2043 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512 WUUS51 KPBZ 190625 SVRPIT WVC051-190700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 225 AM EDT FRI MAY 19 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARSHALL COUNTY IN WEST VIRGINIA * UNTIL 300 AM EDT * AT 225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MCMECHEN...MOVING EAST AT 70 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... MOUNDSVILLE MCMECHEN BENWOOD <<CALL TO ACTION>>LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 11:52 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 18, 11:52 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1152 PM EDT THU MAY 18 2000 UPDATED FOR SVR WATCH .PBZ... MD...NONE. OH...NONE. PA...FLASH FLOOD WATCH UNTIL 800 AM EDT FRIDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ022. PA...SEVERE THUNDERSTORM WATCH UNTIL 500 AM EDT FRIDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>030. WV...NONE.
In the hours before
Special weather statement, May 18, 10:51 PM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1051 PM EDT THU MAY 18 2000 OHZ041-PAZ007-013-190351- COLUMBIANA OH-LAWRENCE PA-MERCER PA- 1051 PM EDT THU MAY 18 2000 ...THUNDERSTORMS WITH HEAVY RAINS GUSTY WINDS AND HAIL... THUNDERSTORMS WITH STRONG GUSTY WINDS...TORRENTIAL RAINS AND HAIL WILL BE MOVING THROUGH COLUMBIANA...LAWRENCE...AND MERCER COUNTIES BEFORE MIDNIGHT. THESE STORMS WILL ALSO PRODUCE FREQUENT LIGHTNING.
Special weather statement, May 18, 11:22 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1122 PM EDT THU MAY 18 2000 PAZ008-014-020-190421- BEAVER PA-BUTLER PA-VENANGO PA- 1122 PM EDT THU MAY 18 2000 ...THUNDERSTORMS WITH HEAVY RAINS GUSTY WINDS AND HAIL... THUNDERSTORMS WITH STRONG GUSTY WINDS...TORRENTIAL RAINS AND HAIL WILL BE MOVING THROUGH BUTLER...VENANGO AND BEAVER COUNTIES THROUGH 1230 AM. THESE STORMS WILL ALSO PRODUCE FREQUENT LIGHTNING.
Special weather statement, May 19, 2:05 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 205 AM EDT FRI MAY 19 2000 OHZ059-069-WVZ003-004-012-190700- BELMONT OH-MARSHALL WV-MONROE OH-OHIO WV-WETZEL WV- 205 AM EDT FRI MAY 19 2000 ...THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING... THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING WILL BE MOVING ACROSS MONROE...BELMONT...OHIO...MARSHALL AND WETZEL COUNTIES THROUGH 300 AM. THESE STORMS WILL PRODUCE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. WINDS COULD ALSO GUST TO AROUND 40 MPH AND SMALL HAIL IS POSSIBLE.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 6:31 PM EDT | Severe Thunderstorm Warning | PBZ | Ohio | 49 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.